Disabling erratic myoclonus during lamotrigine therapy with high serum level - Report of two cases

József Janszky, György Rásonyi, Péter Halász, Sarah Olajos, József Perényi, Anna Szûcs, Jószef Debreczeni

Research output: Contribution to journalArticle

44 Citations (Scopus)

Abstract

We present two patients with epilepsy who experienced disabling myoclonic jerks during lamotrigine treatment. Both were young males who had intractable cryptogenic generalized epilepsy since childhood. They received a lamotrigine-valproate combination resulting in an excellent improvement; however, after 2-3 years of therapy, both patients were hospitalized because of continuous disabling myoclonic jerks. The dosage of lamotrigine was the same before and at the onset of myoclonus. When the severe myoclonus started, both patients had a higher serum lamotrigine level (16.5 and 17.7 mg/L, respectively) than in previous findings. Disabling myoclonus was also present during lamotrigine monotherapy with 15 mg/L serum level. Lamotrigine may severely worsen myoclonic phenomena in generalized epilepsies, in which adverse events may be dependent on drug serum level.

Original languageEnglish
Pages (from-to)86-89
Number of pages4
JournalClinical Neuropharmacology
Volume23
Issue number2
DOIs
Publication statusPublished - Mar 1 2000

Keywords

  • Adverse events
  • Drug serum level
  • Epilepsy
  • Lamotrigine
  • Myoclonus

ASJC Scopus subject areas

  • Pharmacology
  • Clinical Neurology
  • Pharmacology (medical)

Fingerprint Dive into the research topics of 'Disabling erratic myoclonus during lamotrigine therapy with high serum level - Report of two cases'. Together they form a unique fingerprint.

  • Cite this